Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 17, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 27, 2008, 8:18 AM CDT for 5 counties in Kansas. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2008, 8:18 AM CDT (13:18 UTC)
- Expired
- May 27, 2008, 1:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 11:30 AM CDT | FLASH FLOOD | Neodesha, KS | WATER RESCUE NEAR HIGHWAY 400. PERSON IN A TREE TO ESCAPE HIGH WATER FROM VERDIGRIS RIVER. |
| May 27, 12:44 PM CDT | FLOOD | 5 Wnw Erie, KS | HIGH WATER NEAR SHAW ON 160TH AND CREEK BRIDGE. |
| May 27, 12:45 PM CDT | FLASH FLOOD | 2 N Sycamore, KS | WATER RESCUE ALONG VERDIGRIS RIVER OF PERSONS IN VEHICLE CAUGHT IN HIGH WATER. |
| May 27, 12:49 PM CDT | FLOOD | Neodesha, KS | WATER OVER HIGHWAY 400, NEAR MILE POST 371. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 192 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 271321
FFWICT
KSC001-125-133-205-207-271815-
/O.NEW.KICT.FF.W.0017.080527T1318Z-080527T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
818 AM CDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEN COUNTY IN SOUTHEAST KANSAS.
MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
NEOSHO COUNTY IN SOUTHEAST KANSAS.
WILSON COUNTY IN SOUTHEAST KANSAS.
WOODSON COUNTY IN SOUTHEAST KANSAS.
* UNTIL 115 PM CDT.
* AT 815 AM CDT...MANY AREAS STILL HAD WATER OVER THE ROADS WITH
SOME ROADS IMPASSABLE. ADDITIONAL HEAVY RAINFALL WILL MOVE BACK
INTO THE AREA LATER THIS MORNING INTO MIDDAY...WITH ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ALTOONA...BASSETT...BATESVILLE...BENEDICT...BOLTON...BUFFALO...
BUXTON...CANEY...CHANUTE...CHERRYVALE...COFFEYVILLE...COFFEYVILLE
AIRPORT...COYVILLE...DEARING...EARLTON...ELK CITY...ELSMORE...
ERIE...FREDONIA...GALESBURG...GAS...HAVANA...HUMBOLDT...
INDEPENDENCE AIRPORT...INDEPENDENCE...IOLA...LA HARPE...LIBERTY...
MILDRED...MORAN...NEODESHA...NEOSHO FALLS...NEW ALBANY...
PETROLIA...ROSE...SAVONBURG...ST. PAUL...STARK...SYCAMORE...
THAYER...TORONTO...TYRO...YATES CENTER...SOUTH MOUND...CHANUTE
AIRPORT...IOLA AIRPORT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3700 9596 3803 9595 3804 9507 3738 9508
3738 9552 3700 9552
TIME...MOT...LOC 1318Z 180DEG 0KT 3750 9576
$$
DARMOFAL1 follow-up statement
000
WGUS73 KICT 271736
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1234 PM CDT TUE MAY 27 2008
KSC001-207-271744-
/O.CAN.KICT.FF.W.0017.000000T0000Z-080527T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON KS-ALLEN KS-
1234 PM CDT TUE MAY 27 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ALLEN AND WOODSON
COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3700 9595 3772 9596 3772 9508 3738 9508
3738 9552 3700 9552
TIME...MOT...LOC 1734Z 180DEG 0KT 3750 9576
$$
KSC125-133-205-271815-
/O.CON.KICT.FF.W.0017.000000T0000Z-080527T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON KS-NEOSHO KS-MONTGOMERY KS-
1234 PM CDT TUE MAY 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
MONTGOMERY...NEOSHO AND WILSON COUNTIES...
AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN ACROSS WILSON
AND MONTGOMERY COUNTIES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3700 9595 3772 9596 3772 9508 3738 9508
3738 9552 3700 9552
TIME...MOT...LOC 1734Z 180DEG 0KT 3750 9576
$$
DARMOFALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:18 AM CDT, 2 hours earlier.
Area forecast discussion, May 27, 6:18 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 618 AM CDT TUE MAY 27 2008 .AVIATION... 12Z TAFS...MVFR TO IFR CONDITIONS AT SOME TAFS SITES IN THE NEXT 24 HOURS AS MOISTURE REMAINS OVER THE AREA. THUNDERSTORMS WILL BE POSSIBLE BOTH THIS MORNING AT KSLN...KICT AND KCNU ESPECIALLY AS WELL AS LATER THIS AFTERNOON INTO THE EVENING. SOME FOG COULD DEVELOP AT KCNU TOWARD MORNING ON WEDNESDAY. SCHRECK && .PREV DISCUSSION... /ISSUED 313 AM CDT TUE MAY 27 2008/ DISCUSSION... FORECAST CHALLENGES ARE THUNDERSTORM CHANCES AGAIN TODAY AND THE HEAVY RAINFALL THREAT ASSOCIATED WITH THE THUNDERSTORMS. TODAY-TONIGHT: THE EVENING CONVECTION HAS MOVED OFF TO THE EAST OF THE FORECAST AREA...WITH SOME STRATIFORM RAIN LINGERING OVER SOUTHEAST KANSAS. CONVECTION HAS BEEN DEVELOPING OVER CENTRAL KANSAS ON THE NOSE OF AN 850MB JET. THESE STORMS SHOULD MOVE EASTWARD WITH TIME AS THE JET POINTS MORE TO THE EAST BY MORNING. THE MAIN WEATHER CONCERN OVERNIGHT HAS BEEN WIDESPREAD FLOODING WITH 2 TO 4 INCHES OF RAIN IN JUST A FEW HOURS AT MANY LOCATIONS EAST OF INTERSTATE 135. THE SURFACE FRONT IS STILL LAYING ACROSS CENTRAL KANSAS THIS MORNING...SOUTH OF INTERSTATE 70. THE SURFACE LOW AND FRONT WILL TRACK EASTWARD TODAY...AND EVENTUALLY BRING THE SEVERE THREAT EAST OF THE AREA. THE BEST SHEAR IS IN THE LOWEST 3KM TODAY...AND INSTABILITY IS GOOD ACROSS SOUTHEAST KANSAS. BEST CHANCES FOR SEVERE WEATHER WILL BE WHERE STORMS CAN DEVELOP ON ANY LEFTOVER BOUNDARIES DURING PEAK HEATING. HEAVY RAINFALL WILL AGAIN BE THE MAIN THREAT...ALTHOUGH SOME OF THE STORMS COULD HAVE SOME HAIL AND DAMAGING WINDS. THE STRONGEST CONVECTION SHOULD MOVE OFF TO THE EAST BY EARLY EVENING...BUT THERE COULD BE SOME LINGERING STORMS INTO THE NIGHT. AS FAR AS THE FLOOD WATCH...WE HAVE DEBATED ADDING SEDGWICK AND SUMNER COUNTIES...BUT IT LOOKS LIKE THESE TWO COUNTIES WILL NOT BE IN THE WARM SECTOR BY THE TIME THE STORMS DEVELOP. WE WILL KEEP THE FLOOD WATCH AS IS SINCE THAT IS WHERE THERE HAS ALREADY BEEN FLOODING AND LOOKS TO BE THE MOST LIKELY AREA THAT COULD SEE FLOODING LATER TODAY. TEMPERATURES ARE AGAIN A DIFFICULT FORECAST TODAY WITH ALL FACTORS CONSIDERED. THERE WILL BE A LARGE CONTRAST ACROSS THE FORECAST AREA...WITH UPPER 50S EXPECTED IN CENTRAL KANSAS AND AROUND 80 IN SOUTHEAST KANSAS. WEDNESDAY-THURSDAY: A BREAK IN THE ACTION WILL FINALLY COME FOR WEDNESDAY AND THURSDAY AS UPPER RIDGING BUILDS OVER THE MIDWEST. WE LEFT SOME LOW PRECIPITATION CHANCES IN SOUTHEAST KANSAS DURING THE DAY WEDNESDAY...BUT IT WILL NOT BE ANYTHING SIGNIFICANT. OTHERWISE THE AREA WILL REMAIN DRY. TEMPERATURES WILL BE BELOW NORMAL ON WEDNESDAY ACROSS THE ENTIRE AREA...BUT SHOULD RETURN TO ABOVE NORMAL AS SOUTHEAST WINDS RETURN FOR THURSDAY. FRIDAY-MONDAY: NO CHANGES WERE MADE TO THIS PORTION OF THE FORECAST. SCHRECK AVIATION... 06Z TAFS...ICT/SLN/HUT/CNU/RSL...EXTENSIVE THUNDERSTORM COMPLEX WILL EXIT SOUTHEAST KANSAS BY 08Z OR SO. MEANWHILE...SCATTERED TO WIDELY SCATTERED THUNDERSTORM REDEVELOPMENT WILL REMAIN POSSIBLE AREAWIDE THROUGH THE OVERNIGHT HOURS...AS STRONG LOW-LEVEL JET IMPINGES ON SYNOPTIC BOUNDARY AND SURFACE COLD DOME LAID DOWN FROM RECENT CONVECTION. HOWEVER...AM THINKING THE BEST CHANCE FOR REDEVELOPMENT WILL BE OVER CENTRAL KANSAS...AS CURRENT RADAR IS INDICATING...WHERE AIRMASS IS LESS DISTURBED/OVERTURNED. THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY...AS SYNOPTIC FRONT GRADUALLY SHIFTS SOUTH ACROSS THE AREA. BEST CHANCES FOR STRONG/SEVERE CONVECTION WILL LIKELY BE OVER SOUTH- CENTRAL/SOUTHEAST KANSAS. FARTHER NORTH ACROSS CENTRAL KANSAS...MVFR TO IFR CIGS WILL GRADUALLY FILTER SOUTH AS COLD ADVECTION COMMENCES IN WAKE OF THE COLD FRONT. THESE LOW CLOUDS MAY AFFECT THE RUSSELL TERMINAL BEFORE 12Z. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 53 72 58 / 50 30 10 10 HUTCHINSON 69 49 69 58 / 50 30 10 10 NEWTON 72 51 71 58 / 50 30 10 10 ELDORADO 75 53 72 58 / 60 30 10 10 WINFIELD-KWLD 79 55 74 59 / 60 40 10 10 RUSSELL 59 44 68 56 / 50 20 10 10 GREAT BEND 61 45 68 56 / 50 20 10 10 SALINA 65 47 70 55 / 50 30 10 10 MCPHERSON 68 48 70 57 / 50 30 10 10 COFFEYVILLE 80 58 76 59 / 70 60 20 10 CHANUTE 76 55 74 58 / 70 60 20 10 IOLA 75 53 73 58 / 70 50 20 10 PARSONS-KPPF 79 57 75 59 / 70 60 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ053-069>072-093>096- 098>100. &&
Hazardous weather outlook, May 27, 5:09 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 509 AM CDT TUE MAY 27 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 509 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE OVERNIGHT HOURS. DIME SIZE HAIL WILL BE THE PRIMARY THREAT. NUMEROUS AREAL AND RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. SEE THE LATEST FLOOD WARNINGS FOR DETAILS. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY EAST OF A LINE FROM EUREKA TO EL DORADO TO WELLINGTON. THESE THUNDERSTORMS COULD CONTAIN LARGE HAIL AND DAMAGING WINDS...BUT THE MAIN THREAT WILL BE HEAVY RAINFALL AND FLOODING. PLEASE SEE THE LATEST FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RIVER FLOOD WARNINGS MAY CONTINUE THROUGH WEDNESDAY AND POSSIBLY EVEN THURSDAY AT SOME LOCATIONS. SEE THE LATEST FLOOD WARNINGS FOR DETAILS. THUNDERSTORMS WILL AFFECT THE AREA FRIDAY NIGHT. LATER OUTLOOKS WILL CONTAIN MORE DETAILED INFORMATION. PLEASE CONTINUE TO CHECK LATER WEATHER PRODUCTS FOR UPDATED INFORMATION. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED TODAY...MAKE SURE YOU HAVE ACCESS TO WATCHES AND WARNINGS...AND PLAN ON WHAT YOU WILL DO IF SEVERE WEATHER OR FLOODING THREATENS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING EAST OF A EUREKA TO EL DORADO TO WELLINGTON LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
In the hours before
Special weather statement, May 27, 3:15 AM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 315 AM CDT TUE MAY 27 2008 KSZ082-083-092-270900- KINGMAN-SEDGWICK-SUMNER- 315 AM CDT TUE MAY 27 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN KINGMAN...WESTERN SEDGWICK AND NORTHERN SUMNER COUNTIES... AT 313 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF CHENEY TO ARGONIA...AND MOVING EAST TO NORTHEAST AT 24 MPH. PEA TO DIME SIZE HAIL...AND WINDS TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, May 27, 3:50 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 350 AM CDT TUE MAY 27 2008 KSZ051-052-067-068-270930- HARVEY-MARION-MCPHERSON-RENO- 350 AM CDT TUE MAY 27 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY...MARION...MCPHERSON AND RENO COUNTIES... AT 347 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MOUNDRIDGE...AND MOVING EAST TO NORTHEAST AT 26 MPH. PEA TO DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, May 27, 3:53 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 353 AM CDT TUE MAY 27 2008 KSZ069-083-092-270945- BUTLER-SEDGWICK-SUMNER- 353 AM CDT TUE MAY 27 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...SEDGWICK AND SUMNER COUNTIES... AT 351 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANDALE TO 5 MILES SOUTH OF GODDARD TO 6 MILES SOUTHEAST OF CLEARWATER...AND MOVING EAST TO NORTHEAST AT 26 MPH. PEA TO DIME SIZE HAIL...AND WINDS TO 40 MPH MAY BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, May 27, 5:53 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 553 AM CDT TUE MAY 27 2008 KSZ069-093-271145- BUTLER-COWLEY- 553 AM CDT TUE MAY 27 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND NORTHERN COWLEY COUNTIES... AT 550 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEAST WICHITA TO UDALL...AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWERTON
Local storm report, May 27, 6:11 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
611 AM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN COFFEYVILLE 37.04N 95.63W
05/27/2008 M5.45 INCH MONTGOMERY KS CO-OP OBSERVER
RAINFALL TOTAL IS A 24 HOUR ENDING AT 6 AM. THE LAST 12
HOURS RAINFALL WAS 0.55 INCHES.
&&
LFWLocal storm report, May 27, 6:16 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 AM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM FLOOD 3 S NICKERSON 38.10N 98.09W
05/27/2008 RENO KS LAW ENFORCEMENT
INTERSECTION OF NICKERSON ROAD AND 43RD STREET FLOODED.
0605 AM FLOOD 3 W BURRTON 38.02N 97.73W
05/27/2008 RENO KS LAW ENFORCEMENT
INTERSECTION OF ILLINOIS AVENUE AND RAYL ROAD WASHED OUT.
&&
EPSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:03 PM CDT | Areal Flood Warning | ICT | Lincoln | 4 hr |
| May 26, 7:13 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 45 min |
| May 26, 7:16 PM CDT | Flash Flood Warning | ICT | Cowley | 4 hr |
| May 26, 7:22 PM CDT | Tornado Warning | ICT | Kingman, Reno | 32 min |
| May 26, 7:34 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 56 min |
| May 26, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 33 min |
| May 26, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 29 min |
| May 26, 8:13 PM CDT | River Flood Warning | ICT | Butler, Cowley | 67 hr |
| May 26, 8:18 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 57 min |
| May 26, 8:26 PM CDT | Areal Flood Warning | ICT | Montgomery | 6 hr |
| May 26, 8:30 PM CDT | Areal Flood Warning | ICT | Reno | 6 hr |
| May 26, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 56 min |
| May 26, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 56 min |
| May 26, 8:51 PM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| May 26, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 62 min |
| May 26, 9:22 PM CDT | River Flood Warning | ICT | Cowley | 70 hr |
| May 26, 9:33 PM CDT | Areal Flood Warning | ICT | Sumner | 86 min |
| May 26, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 63 min |
| May 26, 9:51 PM CDT | Flash Flood Warning | ICT | Sedgwick | 4 hr |
| May 26, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 61 min |
| May 26, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 50 min |
| May 26, 10:33 PM CDT | Areal Flood Warning | ICT | Butler | 59 min |
| May 26, 10:37 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 53 min |
| May 26, 10:43 PM CDT | Areal Flood Warning | ICT | Kingman | 8 hr |
| May 26, 10:48 PM CDT | Flash Flood Warning | ICT | Sumner | 8 hr |
| May 26, 11:11 PM CDT | Areal Flood Warning | ICT | Cowley | 8 hr |
| May 26, 11:26 PM CDT | Flash Flood Warning | ICT | Butler | 8 hr |
| May 26, 11:28 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 41 min |
| May 27, 12:09 AM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
| May 27, 12:25 AM CDT | Flash Flood Warning | ICT | Wilson, Woodson | 8 hr |
| May 27, 12:42 AM CDT | Flash Flood Warning | ICT | Neosho | 8 hr |
| May 27, 1:26 AM CDT | Areal Flood Warning | ICT | Labette | 4 hr |
| May 27, 1:30 AM CDT | Areal Flood Warning | ICT | Montgomery | 7 hr |
| May 27, 1:32 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 31 min |
| May 27, 2:07 AM CDT | Areal Flood Warning | ICT | Sedgwick | 7 hr |
| May 27, 2:17 AM CDT | Areal Flood Warning | ICT | Reno | 12 hr |
| May 27, 2:40 AM CDT | Flash Flood Warning | ICT | Allen | 6 hr |
| May 27, 2:50 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 7 hr |
| May 27, 2:50 AM CDT | River Flood Warning | ICT | Sumner | 52 hr |
| May 27, 2:50 AM CDT | River Flood Warning | ICT | Cowley | 47 hr |
| May 27, 3:25 AM CDT | River Flood Warning | ICT | Wilson | 41 hr |
| May 27, 3:45 AM CDT | River Flood Warning | ICT | Neosho | 35 hr |
| May 27, 3:45 AM CDT | River Flood Warning | ICT | Labette, Neosho | 51 hr |
| May 27, 3:45 AM CDT | River Flood Warning | ICT | Labette | 64 hr |
| May 27, 6:15 AM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| May 27, 6:30 AM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| May 27, 6:44 AM CDT | Areal Flood Warning | ICT | Kingman | 4 hr |
| May 27, 7:19 AM CDT | Areal Flood Warning | ICT | Cowley | 7 hr |
| May 27, 7:47 AM CDT | River Flood Warning | ICT | Saline | 17 hr |
| May 27, 8:21 AM CDT | River Flood Warning | ICT | Marion | 19 hr |
| May 27, 8:37 AM CDT | Flash Flood Warning | ICT | Sedgwick | 4 hr |
| May 27, 8:48 AM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| May 27, 10:52 AM CDT | Areal Flood Warning | ICT | Marion | 4 hr |
| May 27, 11:00 AM CDT | Areal Flood Warning | ICT | Sumner | 18 hr |
| May 27, 12:16 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 3 hr |
| May 27, 12:53 PM CDT | Areal Flood Warning | ICT | Montgomery, Neosho, Wilson | 17 hr |
| May 27, 2:55 PM CDT | River Flood Warning | ICT | Sedgwick | 17 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.